Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 61, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 22, 2015, 3:17 PM PST. It took effect at Dec 22, 2015, 4:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 3:17 PM PST (23:17 UTC)
- In effect from
- Dec 22, 2015, 4:00 PM PST
- Expired
- Dec 22, 2015, 10:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
471 WHUS76 KMFR 222317 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 PM PST TUE DEC 22 2015 DEFAULT OVERVIEW SECTION PZZ376-231230- /O.CAN.KMFR.GL.W.0060.000000T0000Z-151223T0600Z/ /O.CAN.KMFR.SE.W.0068.000000T0000Z-151224T0000Z/ /O.UPG.KMFR.SW.Y.0273.000000T0000Z-151223T0600Z/ /O.NEW.KMFR.GL.W.0061.151223T0000Z-151223T0600Z/ /O.NEW.KMFR.SE.W.0069.151223T0000Z-151224T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 317 PM PST TUE DEC 22 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. * WINDS: SHIFTING TO NORTHWEST AND INCREASING TO GALE OF 35 TO 40 KT AHEAD OF AND IMMEDIATELY BEHIND THE COLD FRONT. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATE THIS EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND CHOPPY 9 FOOT WIND WAVES. SEAS WILL RISE TO 22 FEET. * AREAS AFFECTED: GALES WILL AFFECT ALL OF THE OUTER WATERS AND THE INNER WATERS NORTH OF CAPE BLANCO AS WELL AS AROUND CAPE BLANCO. THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-231230- /O.CAN.KMFR.SE.W.0068.000000T0000Z-151224T0000Z/ /O.UPG.KMFR.SW.Y.0273.000000T0000Z-151223T0600Z/ /O.NEW.KMFR.SE.W.0069.151223T0000Z-151224T0600Z/ /O.EXA.KMFR.GL.W.0060.151223T0000Z-151223T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 317 PM PST TUE DEC 22 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. * WINDS: 29 TO 32 KNOTS NEAR CAPE BLANCO 28 TO 23 KNOTS FARTHER SOUTH NEAR GOLD BEACH AND BROOKINGS. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND 7 FOOT CHOPPY WIND WAVES. SEAS WILL RISE FURTHER TO AROUND 18 FEET. * AREAS AFFECTED: GALES WILL AFFECT ALL OF THE OUTER WATERS AND THE INNER WATERS NORTH OF CAPE BLANCO AS WELL AS AROUND CAPE BLANCO. THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-231230- /O.CAN.KMFR.GL.W.0060.000000T0000Z-151223T0600Z/ /O.NEW.KMFR.GL.W.0061.151223T0000Z-151223T0600Z/ /O.EXT.KMFR.SE.W.0068.151223T0600Z-151224T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 317 PM PST TUE DEC 22 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. * WINDS: NORTHWEST 35 TO 40 KT. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATER THIS EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND 7 TO 9 FOOT CHOPPY WIND WAVES... SEAS WILL RISE FURTHER TO 22 FEET. * AREAS AFFECTED: GALES WILL AFFECT ALL OF THE OUTER WATERS AND THE INNER WATERS NORTH OF CAPE BLANCO AS WELL AS AROUND CAPE BLANCO. THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-231230- /O.CAN.KMFR.SE.W.0068.000000T0000Z-151224T0000Z/ /O.NEW.KMFR.SE.W.0069.151223T0000Z-151224T0600Z/ /O.CON.KMFR.GL.W.0060.151223T0000Z-151223T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 317 PM PST TUE DEC 22 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST GALE 35 TO 40 KT BY LATE THIS AFTERNOON. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATE THIS EVENING. * SEAS: DUE TO THE COMBINATION OF A NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND CHOPPY WIND WAVES. SEAS WILL RISE FURTHER TO AROUND 20 FEET... * AREAS AFFECTED: GALES WILL AFFECT ALL OF THE OUTER WATERS AND THE INNER WATERS NORTH OF CAPE BLANCO AS WELL AS AROUND CAPE BLANCO. THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
964 WHUS76 KMFR 230627 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1027 PM PST TUE DEC 22 2015 PZZ350-356-231930- /O.EXP.KMFR.GL.W.0060.000000T0000Z-151223T0600Z/ /O.CON.KMFR.SE.W.0069.000000T0000Z-151224T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1027 PM PST TUE DEC 22 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS THROUGH WEDNESDAY EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 16 FEET AT 13 SECONDS AND 7 FOOT CHOPPY WIND WAVES. SEAS WILL RISE TO A PEAK WEDNESDAY EVENING AROUND 18 FEET. * AREAS AFFECTED: THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. WINDS WILL BE STRONGEST NORTH OF PORT ORFORD AND BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-231930- /O.EXP.KMFR.GL.W.0061.000000T0000Z-151223T0600Z/ /O.CON.KMFR.SE.W.0068.000000T0000Z-151224T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1027 PM PST TUE DEC 22 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. * WINDS: WEST 20 TO 25 KNOTS THROUGH WEDNESDAY EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND 7 TO 9 FOOT CHOPPY WIND WAVES... SEAS WILL RISE FURTHER TO 22 FEET BY WEDNESDAY EVENING. * AREAS AFFECTED: THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. WINDS WILL BE STRONGEST IN THE OUTER PORTION OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-231930- /O.EXP.KMFR.GL.W.0061.000000T0000Z-151223T0600Z/ /O.CON.KMFR.SE.W.0069.000000T0000Z-151224T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1027 PM PST TUE DEC 22 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. * WINDS: NORTHWEST AT 15 TO 25 KT THROUGH WEDNESDAY EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND CHOPPY 9 FOOT WIND WAVES. SEAS WILL RISE INTO WEDNESDAY EVENING TO 22 FEET. * AREAS AFFECTED: THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS WITH THE STRONGEST WIND AND HIGHEST SEAS IN THE OUTER PORTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 22, 2:41 PM PST, 36 minutes earlier.
Area forecast discussion, Dec 22, 2:41 PM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
241 PM PST TUE DEC 22 2015
.SHORT TERM...AN ACTIVE, COLD AND WET PATTERN WILL CONTINUE
THROUGH CHRISTMAS EVE. A FRONT MOVING ACROSS THE AREA TODAY AND
THIS EVENING WILL BE FOLLOWED BY MOIST ONSHORE FLOW ON WEDNESDAY.
THEN ANOTHER FRONT AND UPPER TROUGH WILL BRING COLDER CONDITIONS
WITH SNOW DOWN TO WESTERN VALLEY FLOORS WEDNESDAY NIGHT AND
THURSDAY MORNING. LINGERING SHOWERS ARE POSSIBLE CHRISTMAS EVE AND
CHRISTMAS DAY, MAINLY FROM THE CASCADES WEST. SNOW LEVELS WILL
REMAIN LOW DURING THIS PERIOD.
A FRONT WILL MOVE EAST OF THE CASCADES THIS EVENING. THIS WILL
BRING GUSTY WEST WINDS TO THE CASCADES AND EAST SIDE ALONG WITH
SNOW LEVELS LOWERING TO AROUND 3000 FEET LATE THIS EVENING AND
TONIGHT. MOIST ONSHORE WESTERLY FLOW WILL BRING HIGHEST SNOW
ACCUMULATIONS TO THE CRATER LAKE AND DIAMOND LAKE AREAS IN THE
CASCADES WHERE HEAVY SNOWFALL ACCUMULATIONS OF ONE TO TWO AND HALF
FEET ARE EXPECTED TODAY THROUGH WEDNESDAY. LESSER BUT STILL
SIGNIFICANT AMOUNTS ARE EXPECTED OVER OTHER AREAS IN THE CASCADES
AND SISKIYOUS THROUGH WEDNESDAY. SNOW IMPACTS ARE EXPECTED ON ALL
HIGHER PASSES OVER THE CASCADES AND SISKIYOU SUMMIT. EAST OF THE
CASCADES AND IN NORTHERN CALIFORNIA, EXPECT LIGHT TO MODERATE SNOW
THROUGH WEDNESDAY. GUSTY WINDS ALONG COMBINED WITH SNOW MAY RESULT
IN BLOWING SNOW AND LOW VISIBILITIES THIS EVENING. SEE THE WSWMFR
FOR DETAILS. AREAS WEST OF THE CASCADES, WILL SEE MAINLY RAIN
OVERNIGHT BELOW 3000 FEET ELEVATION. HOWEVER, SNOW LEVELS MAY BRIEFLY
LOWER TO 2000 FEET AT TIMES OVERNIGHT INTO WEDNESDAY MORNING IN
HEAVIER SHOWERS.
AN UPPER TROUGH WILL MOVE INTO THE AREA ALONG WITH A SHORTWAVE AND
FRONT WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS COMBINATION
WILL BRING SIGNIFICANT PRECIPITATION TO THE AREA WITH LOWERING
SNOW LEVELS. THERE IS HIGH CONFIDENCE THAT SNOW LEVELS WILL LOWER
TO AROUND 1000 FEET ELEVATION WITH SNOW DOWN TO WESTERN VALLEY
FLOORS LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THIS WILL CREATE
HAZARDOUS TRAVEL CONDITIONS ACROSS THE AREA. HIGHWAYS AND
INTERSTATES MAY SEE SIGNIFICANT IMPACTS, ESPECIALLY WITH THE
HOLIDAY TRAVEL PERIOD. A WINTER STORM WATCH IS IN EFFECT FOR MANY
WESTERN VALLEYS, INCLUDING THE ROGUE AND ILLINOIS VALLEYS, AND
LOWER PASSES ON INTERSTATE 5. MOUNTAINS AND AREAS EAST OF THE
CASCADES WILL SEE ADDITIONAL SNOWFALL DURING THIS PERIOD. SEE THE
WSWMFR FOR DETAILS.
LINGERING SHOWERS ARE EXPECTED THURSDAY AFTERNOON THROUGH
CHRISTMAS DAY AS THE UPPER LEVEL TROUGH REMAINS OVER THE AREA AND
GRADUALLY SHIFTS EASTWARD. SNOW LEVELS ARE EXPECTED TO CONTINUE
TO LOWER DOWN TO 500 TO 1000 FEET CHRISTMAS EVE NIGHT AND CHRISTMAS
MORNING. SNOW SHOWERS MAY BE MORE SCATTERED AND LIGHT THOUGH
DURING THIS PERIOD...SO THERE IS LOWER CONFIDENCE ON WHICH AREAS
WILL SEE SNOW IMPACTS FOR CHRISTMAS EVE AND CHRISTMAS DAY. AREAS
FROM THE CASCADES WEST WILL SEE THE BEST CHANCE FOR LIGHT SNOW
ACCUMULATIONS DURING THIS PERIOD.
.LONG TERM...CHRISTMAS NIGHT THROUGH NEXT TUESDAY...THE UPPER
LEVEL PATTERN WILL FEATURE A DEPARTING UPPER LEVEL TROUGH WITH
NORTHERLY FLOW ALOFT AND COLD CONTINENTAL AIR OVERSPREADING ALL
OF THE PACIFIC NORTHWEST. THE VERY COLD AIR MASS WILL SETTLE IN
OVER THE MEDFORD CWA CHRISTMAS NIGHT WITH LOWS SATURDAY MORNING
OF 5 BELOW TO 5 ABOVE ZERO OVER THE EAST SIDE AND IN THE LOWER
TO MID 20S IN THE VALLEYS WEST OF THE CASCADES. AREAS OF FOG AND
FREEZING FOG ARE LIKELY TO FORM IN THE VALLEYS OF THE WEST SIDE.
AN UPPER RIDGE WILL BUILD INTO THE AREA SATURDAY RESULTING IN DRY
WEATHER. BUT IT WILL PROBABLY RIVAL ONE OF THE COLDEST DAYS OF
THE SEASON SO FAR WITH WEST SIDE HIGHS ONLY IN THE MID 30S AND
EAST SIDE HIGHS IN UPPER TEENS AND LOW 20S. THE RIDGE AXIS WILL
SHIFT TO THE EAST SATURDAY NIGHT, BUT ANOTHER COLD NIGHT IS
EXPECTED WITH LOWS ABOUT 5 TO 15 DEGREES BELOW AVERAGE, COLDEST
EAST OF THE CASCADES.
BY SUNDAY, 12Z OPERATIONAL MODELS BEGIN TO DIVERGE WITH RESPECT
TO THE TIMING OF THE NEXT SYSTEM TO IMPACT THE AREA. THE GFS20
IS ABOUT 6 HOURS FASTER THAN THE ECMWF AND BRINGS PRECIPITATION
TO THE COAST BY 12Z SUNDAY MORNING. WITH DOWNSTREAM TROUGHING
OVER SOUTHERN NEW MEXICO, FEEL THE 12Z GFS IS A BIT FAST PUSHING
THIS SYSTEM INTO THE DEPARTING RIDGE. GEFS ENSEMBLES ALSO FAVOR
A SLOWER SOLUTION. HAVE GONE WITH A BLEND WITH A LEAN TOWARD
THE SLOWER ECWMF. THIS RESULTS IN A SLIGHT CHANCE OF RAIN ALONG
THE COAST BY MORNING. EITHER WAY THOUGH, IT APPEARS AS IF WEST
SIDE AREAS WILL SEE PRECIPITATION MOVE BACK IN DURING THE DAY.
SNOW LEVELS WILL BE 2000-2500 FEET IN THE MORNING, THEN RISE TO
3000 FEET IN THE AFTERNOON.
THE ENERGY FROM THIS SYSTEM WILL DIG INTO THE DESERT SOUTHWEST
SUNDAY NIGHT INTO MONDAY, SO PRECIPITATION CHANCES WILL DIMINISH
INTO MONDAY NIGHT IN BETWEEN SYSTEMS. THE NEXT UPSTREAM TROUGH
SHOULD REACH THE PACIFIC NORTHWEST ON TUESDAY. SPILDE
&&
.AVIATION...FOR THE 22/18Z TAF CYCLE...WIDESPREAD MVFR WITH LOCAL
IFR AND OCCASIONAL RAIN WILL CONTINUE OVER THE WEST SIDE THIS
AFTERNOON THROUGH WEDNESDAY MORNING. GUSTY WINDS ALONG THE COAST
THIS AFTERNOON WILL SPREAD OVER INLAND AREAS LATE THIS AFTERNOON AND
EVENING. WIND GUSTS OF 25 TO 35 KT ARE POSSIBLE AT KOTH, KMFR AND
KLMT. A PERIOD OF SNOW IS ALSO POSSIBLE AT KLMT THIS EVENING INTO
THE OVERNIGHT THAT MAY BRING A SMALL ACCUMULATION ON THE RUNWAY.
SPILDE
&&
.MARINE...UPDATED 200 AM PST TUESDAY 22 DEC 2015...A WARM FRONT WILL
MOVE THROUGH THE WATERS TUESDAY AFTERNOON AND EVENING...BRINGING
WINDS UP TO GALES. INITIALLY GALES WILL BE CONFINED TO AREAS BEYOND
10 NM BUT AFTER 4 PM THE INNER WATERS NORTH OF CAPE BLANCO WILL ALSO
SEE GALE FORCE WINDS. GUIDANCE INDICATES NORTH BEND AIRPORT WILL SEE
WINDS IN THE 25 TO 40 KNOT RANGE SO CONFIDENCE IS HIGH THAT GALE
COULD COME ALL THE WAY TO THE COAST IN MARINE ZONE 350 WHICH IS
FLORENCE TO CAPE BLANCO. ANOTHER LOW MOVING DOWN FROM THE NORTH MAY
BRING GUSTY NORTH WINDS ON THURSDAY AFTERNOON. OFFSHORE FLOW WILL
DEVELOP FRIDAY NIGHT INTO SATURDAY.
SEVERAL ROUNDS OF HEAVY NORTHWEST SWELL WILL MOVE THROUGH BETWEEN
TONIGHT AND FRIDAY MORNING. THE SWELLS...IN COMBINATION WITH THE
VERY HIGH TIDES THAT WILL OCCUR THROUGH SUNDAY DEC 27...PEAKING THU
DEC 24....WILL LIKELY CREATE DANGEROUS BAR CONDITIONS AND PERIODS OF
HIGH SURF ALONG THE COAST. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR ORZ027>030.
WINTER WEATHER ADVISORY FROM 10 PM WEDNESDAY TO NOON PST
THURSDAY FOR ORZ031.
WINTER STORM WARNING UNTIL 4 AM PST THURSDAY FOR ORZ027-028.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR ORZ023-024-026.
HIGH SURF ADVISORY UNTIL 4 AM PST THURSDAY FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 10 PM PST WEDNESDAY FOR
ORZ023-025-026.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM PST
WEDNESDAY FOR ORZ025.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR ORZ025.
CA...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR CAZ083.
WINTER WEATHER ADVISORY FROM 10 PM WEDNESDAY TO NOON PST
THURSDAY FOR CAZ084-085.
WINTER WEATHER ADVISORY UNTIL 10 PM PST WEDNESDAY FOR
CAZ080-081.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR CAZ080>082.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ356-376.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST WEDNESDAY FOR
PZZ350-356-376.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ350.
HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 4 PM PST
WEDNESDAY FOR PZZ370.
CC/MASIn the hours before
Local storm report, Dec 22, 12:35 PM PST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PST TUE DEC 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM FLOOD 1 S ADIN 41.19N 120.95W
12/22/2015 MODOC CA TRAINED SPOTTER
SPOTTER REPORTED SMALL CREEK OVERFLOWING LOW
LYING BRIDGE. SMALL LOGS ALSO FLOWING OVER
BRIDGE THAT CROSSES ASH ST.
&&
MNDThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:00 AM PST | Gale Warning | MFR | 19 hr | |
| Dec 22, 4:48 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 56 hr |
| Dec 22, 9:18 AM PST | Winter Storm Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 63 hr |
| Dec 22, 2:29 PM PST | Winter Storm Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 13 hr |
| Dec 22, 3:17 PM PST | Hazardous Seas Warning | MFR | 23 hr | |
| Dec 22, 12:31 PM PST | Areal Flood Advisory | MFR | Modoc | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.